Texas, 2017

Hail and Damaging Winds in Texas, June 14, 2017

June 14, 2017 · NWS MAF · 42 events in 7 counties and zones

During the early evening of June 14, 2017 severe thunderstorms developed along a dryline and moved across Odessa and into Midland, Texas. An upper low was over North Dakota while upper ridging was over northern Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$208 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

During the early evening of June 14, 2017 severe thunderstorms developed along a dryline and moved across Odessa and into Midland, Texas. An upper low was over North Dakota while upper ridging was over northern Mexico. A shortwave passing over the northern part of the ridge put West Texas in westerly winds aloft and provided some upper level support for thunderstorms. Good moisture east of the dryline, strong heating at the surface with temperatures in the upper 90s to 100s, and high lapse rates lead to very strong instability. Those parameters in combination with wind shear attributed to organized thunderstorm development. These thunderstorms were not supercells, instead they were extremely strong multicellular thunderstorms with tops exceeding 60,000 feet. These severe storms produced very large hail and damaging winds as they moved across parts of the Permian Basin, impacting the highly populated cities of Midland and Odessa. Odessa received the largest hail and strongest winds.

The thunderstorms began to weaken as they moved into the City of Midland. The storm survey noted damage across a wide area of Odessa and West Odessa. There were reports of power poles snapped. There were numerous reports of baseball size or larger hail and the storm survey found evidence of hail possibly larger than softball size. Numerous homes and businesses had roof damage, windows broken and exterior siding damaged. Numerous trees were uprooted by the strong winds and thousands of cars were damaged by the large hail. This was likely caused by a microburst with estimated wind speeds of 100 mph. The damage estimate for the storms this day and on June 12th totaled to $480 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 5:15 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 14, 5:15 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
615 PM CDT Wed Jun 14 2017

.UPDATE...

&&

.DISCUSSION...
Thunderstorms have developed across the Trans Pecos and Permian
Basin. Severe Thunderstorm Watch now in effect until midnight...
zones updated.

&&

.PREV DISCUSSION... /issued 604 PM CDT Wed Jun 14 2017/

DISCUSSION...
See aviation discussion below.

AVIATION...
Tempo MVFR visibilities in thunderstorms with gusty winds are
expected at KMAF, KINK, KFST through 15/02z. Otherwise VFR
conditions are expected at the southeast New Mexico and west Texas
terminals the next 24 hours. Southeast winds will be gusty this
evening at the west Texas terminals before diminishing overnight.
More thunderstorms possible across the west Texas terminals late
Thursday afternoon.

12

PREV DISCUSSION... /issued 223 PM CDT Wed Jun 14 2017/

DISCUSSION...

Another active weather day expected again this afternoon and evening
as intense heat gives way to severe thunderstorms. A developing mid
level ridge over N Mexico will keep nearly westerly flow aloft
across the area today. There are subtle hints that a weak shortwave
is crossing over top of the ridge this afternoon. Meanwhile,
temperatures continue to warm to near 100 currently with a diffuse
dryline setting up across the western Permian Basin south to the
Davis Mountains. Storms have already developed across the higher
terrain with initiation likely along the rest of the dryline within
the next few hours. MLCAPE values are nearing 3000 J/kg already
while deep layer shear is around 40 kts. These factors will allow
for storms to organize and quickly become severe. Lapse rates over
8 C/km will be more than sufficient for large hail (some over
2"). Storms will move off to east and weaken around sunset.

Very similar conditions are expected Thursday with temperatures back
into the upper 90's and 100's and more thunderstorms along the
dryline. The dryline looks to be a bit further west tomorrow so
storms will be possible across SE NM and parts of Culberson Co. With
similar atmospheric parameters to today, severe weather will be
possible again Thursday. The mid level ridge repositions itself over
the Desert SW Friday into the weekend. While heights don't increase
much, mid level temperatures rise into the mid 30's C across the
area Friday and Saturday. With deep mixing expected, highs will
climb above 105 across much of the Permian Basin and near 110 in
the Pecos and Rio Grande River Valleys. A Heat Advisory will
likely be needed for much of the area. The dryline will mix
further east, but how far is still unknown so will keep isolated
storms in for now across the Permian Basin south to the Lower
Trans Pecos. Very hot temperatures continue Saturday before we
cool slightly early next week.

The upper ridge continues to build to our west next week with
increasing heights across the area. This will suppress most if
not all convection with high temperatures staying mostly in the
upper 90's and 100's.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     76 100  76 107 /  30  30  20  10
Carlsbad                       70 105  69 106 /  10  10  10   0
Dryden                         76  99  77 104 /  10  10  10  10
Fort Stockton                  74 103  76 108 /  20  30  10  10
Guadalupe Pass                 71  97  72  97 /   0  10  10   0
Hobbs                          71 101  69 104 /  10  20  10  10
Marfa                          66  97  66 100 /  10  20  10  10
Midland Intl Airport           75 101  76 107 /  30  30  10  10
Odessa                         75 101  76 107 /  30  30  10  10
Wink                           75 105  74 109 /  20  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 14, 1:06 PM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
206 PM CDT Wed Jun 14 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
206 PM CDT Wed Jun 14 2017 /106 PM MDT Wed Jun 14 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are possible again this afternoon and evening, mostly
across the Davis Mountains, Trans Pecos and Permian Basin.  Severe
storms are possible, which could produce damaging winds, large hail,
frequent cloud to ground lightning strikes and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Elevated fire weather conditions are possible for a few hours each
afternoon Thursday through Saturday across portions of the Guadalupe
Mountains, Southeast New Mexico, and the Trans Pecos. Hot
temperatures and consequent low relative humidity will be the main
threats, but lower winds will limit greater concerns.

A few strong storms are possible Thursday, mostly across the Trans
Pecos and Permian Basin.  Damaging winds, large hail, frequent
lightning, and brief heavy rainfall are possible with these storms.

Very hot temperatures are expected from Thursday through the
weekend, but especially Friday and Saturday when temperatures will
likely be about 10 to 15 degrees above normal.  A Heat Advisory may
be issued for many locations both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested by 400 pm CDT.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Jun 14, 3:30 PM CST, 2 hours before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT WED JUN 14 2017

TXZ058-075-142200-
Pecos TX-Reeves County and Upper Trans Pecos TX-
430 PM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES UNTIL 500 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Verhalen, or 27 miles west of Fort Stockton,
moving northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northwestern Pecos
and southeastern Reeves Counties.

This includes Interstate 10 between mile markers 229 and 238.

LAT...LON 3088 10333 3102 10345 3129 10312 3107 10294
TIME...MOT...LOC 2129Z 233DEG 25KT 3100 10333
Special weather statement, Jun 14, 4:37 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
537 PM CDT WED JUN 14 2017

TXZ068-069-142315-
Crane TX-Upton TX-
537 PM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRANE AND NORTHWESTERN
UPTON COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Imperial, or 15 miles northeast of Grandfalls, moving
east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Crane, Tubbs Corner and Crane County Airport.

LAT...LON 3136 10275 3155 10275 3162 10217 3135 10215
TIME...MOT...LOC 2236Z 266DEG 38KT 3147 10264

33
Special weather statement, Jun 14, 4:54 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
554 PM CDT WED JUN 14 2017

TXZ074-075-142345-
Pecos TX-Davis/Apache Mountains Area TX-
554 PM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 645 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hovey, or 20 miles north of Marathon, moving east at
15 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hovey.

LAT...LON 3036 10340 3057 10344 3085 10319 3047 10287
TIME...MOT...LOC 2254Z 255DEG 14KT 3050 10334

The radar

The Midland/Odessa radar (KMAF), 32 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

31 hail, 10 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Ector

When
June 14, 5:30 PM CST
Where
Ector County, 0.42 mi SSW of West Odessa
Measured
87 kt (100 mph) estimated gust
Property damage
$32,000
Reported by
NWS Storm Survey
Coordinates
31.825, -102.504

A thunderstorm moved across Ector County and produced wind damage in West Odessa. There were sixteen power poles that snapped. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:38 PM CST to 5:43 PM CST
Where
Ector County, 1.41 mi NNE of Westover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.839, -102.443

Hail, Ector

When
June 14, 5:44 PM CST to 5:49 PM CST
Where
Ector County, 1 mi S of Odessa
Measured
1.5 in hail
Reported by
Public
Coordinates
31.835, -102.370

Thunderstorm Wind, Ector

When
June 14, 5:45 PM CST
Where
Ector County, Odessa
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.850, -102.370

A thunderstorm moved across Ector County and produced a 60 mph wind gust in Odessa.

Hail, Ector

When
June 14, 5:46 PM CST to 5:51 PM CST
Where
Ector County, 0.17 mi NNE of Odessa
Measured
1.5 in hail
Reported by
Public
Coordinates
31.852, -102.369

Hail, Ector

When
June 14, 5:48 PM CST to 5:53 PM CST
Where
Ector County, 2.24 mi NNE of Odessa
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
31.880, -102.355

Hail, Ector

When
June 14, 5:50 PM CST to 5:55 PM CST
Where
Ector County, 3.87 mi NE of Odessa
Measured
1.5 in hail
Reported by
Public
Coordinates
31.889, -102.323

Hail, Ector

When
June 14, 5:50 PM CST to 5:55 PM CST
Where
Ector County, 4.03 mi NE of Odessa
Measured
2 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.883, -102.314

A thunderstorm moved across Ector County and produced two inch hail in Odessa. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:52 PM CST to 5:57 PM CST
Where
Ector County, 1.61 mi ENE of Odessa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.861, -102.346

Hail, Ector

When
June 14, 5:53 PM CST to 5:58 PM CST
Where
Ector County, 5.79 mi E of Odessa Ector Co Arpt
Measured
4 in hail
Property damage
$1.0 million
Reported by
CoCoRaHS
Coordinates
31.906, -102.283

A thunderstorm moved across Ector County and produced four inch hail in east Odessa. The hail left dents in cars and broke windshields. It also caused damage to house shingles and windows. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:54 PM CST to 5:59 PM CST
Where
Ector County, 6.39 mi ESE of Odessa Ector Co Arpt
Measured
2.75 in hail
Reported by
NWS Employee
Coordinates
31.901, -102.273

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 4.53 mi ESE of Odessa Ector Co Arpt
Measured
5 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.894, -102.309

Numerous reports of baseball sized hail were reported by the public in Odessa. This hail broke windows on cars and homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 2.21 mi NE of Odessa
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.876, -102.347

A thunderstorm moved across Odessa and produced golf ball sized hail which damaged houses and cars. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 2.08 mi SSE of Odessa Ector Co Arpt
Measured
2.5 in hail
Reported by
Public
Coordinates
31.891, -102.371

A thunderstorm moved across Odessa and produced tennis ball sized hail.

Thunderstorm Wind, Ector

When
June 14, 5:55 PM CST
Where
Ector County, 2.57 mi SE of Odessa Ector Co Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$1.0 million
Reported by
Public
Coordinates
31.899, -102.344

A thunderstorm moved across Ector County and produced wind damage in Odessa. There were many reports of trees being uprooted and blown over as well as sheds destroyed and damage to roofs. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 5.19 mi ESE of Odessa Ector Co Arpt
Measured
3.5 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.902, -102.294

A thunderstorm moved across Ector County and produced softball sized hail in Odessa. The hail busted windows in cars, homes, and businesses as well as left dents on cars and damaged the siding on homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 4.53 mi ESE of Odessa Ector Co Arpt
Measured
5 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.894, -102.309

Numerous reports of baseball sized hail were reported by the public in Odessa. This hail broke windows on cars and homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 4.53 mi ESE of Odessa Ector Co Arpt
Measured
5 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
31.894, -102.309

Numerous reports of baseball and softball sized hail were reported by the public in Odessa. This hail broke windows on cars and homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 4.53 mi ESE of Odessa Ector Co Arpt
Measured
5 in hail
Property damage
$100 million
Reported by
Public
Coordinates
31.894, -102.309

Numerous reports of baseball and softball sized hail were reported by the public in Odessa. This hail broke windows on cars and homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:55 PM CST to 6:00 PM CST
Where
Ector County, 4.53 mi ESE of Odessa Ector Co Arpt
Measured
5 in hail
Property damage
$100 million
Reported by
Public
Coordinates
31.894, -102.309

Numerous reports of baseball and softball sized hail were reported by the public in Odessa. This hail broke windows on cars and homes. The cost of damage is a very rough estimate.

Hail, Ector

When
June 14, 5:57 PM CST to 6:02 PM CST
Where
Ector County, 5.19 mi E of Odessa Ector Co Arpt
Measured
4.25 in hail
Reported by
Emergency Manager
Coordinates
31.919, -102.292

Thunderstorm Wind, Ector

When
June 14, 5:58 PM CST
Where
Ector County, 0.83 mi W of Odessa Ector Co Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
31.922, -102.394

A thunderstorm moved across Ector County and produced a 64 mph wind gust at the Odessa Airport.

Hail, Ector

When
June 14, 5:58 PM CST to 6:03 PM CST
Where
Ector County, 2 mi N of Odessa
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.879, -102.370

Heavy Rain, Midland

When
June 14, 6:00 PM CST to 6:20 PM CST
Where
Midland County, 3 mi WSW of Midland
Reported by
Trained Spotter
Coordinates
31.983, -102.127

Heavy rain fell three miles west southwest of Midland. The storm total rain was between 1.00 to 1.24 inches.

Hail, Midland

When
June 14, 6:02 PM CST to 6:07 PM CST
Where
Midland County, 2.1 mi WSW of Warfield
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
31.906, -102.262

Hail, Midland

When
June 14, 6:02 PM CST to 6:07 PM CST
Where
Midland County, 4.66 mi W of Midland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.012, -102.158

Hail, Midland

When
June 14, 6:07 PM CST to 6:12 PM CST
Where
Midland County, 3.84 mi NNW of (Maf) Midland Intl
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
31.980, -102.228

Hail, Midland

When
June 14, 6:08 PM CST to 6:13 PM CST
Where
Midland County, 1.08 mi NE of (Maf) Midland Intl
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
31.942, -102.189

Hail, Scurry

When
June 14, 6:12 PM CST to 6:17 PM CST
Where
Scurry County, 1 mi S of Knapp
Measured
1.75 in hail
Reported by
Public
Coordinates
32.636, -101.120

Hail, Midland

When
June 14, 6:20 PM CST to 6:25 PM CST
Where
Midland County, 3 mi SW of Midland
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
31.969, -102.116

Hail, Midland

When
June 14, 6:24 PM CST to 6:29 PM CST
Where
Midland County, 3.75 mi WNW of Midland
Measured
1 in hail
Reported by
Public
Coordinates
32.016, -102.141

Thunderstorm Wind, Mitchell

When
June 14, 6:30 PM CST
Where
Mitchell County, 1 mi W of Cuthbert
Measured
56 kt (64 mph) estimated gust
Property damage
$13,000
Reported by
Public
Coordinates
32.480, -101.047

A thunderstorm moved across Mitchell County and produced wind damage near Cuthbert. A barn was blown down from the thunderstorm winds. The cost of damage is a very rough estimate.

Hail, Mitchell

When
June 14, 6:30 PM CST to 6:35 PM CST
Where
Mitchell County, 2 mi NW of Cuthbert
Measured
1 in hail
Reported by
Public
Coordinates
32.501, -101.054

Thunderstorm Wind, Mitchell

When
June 14, 6:30 PM CST
Where
Mitchell County, 2 mi NW of Cuthbert
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.501, -101.054

A thunderstorm moved across Mitchell County and produced a 70 mph wind gust two miles northwest of Cuthbert.

Hail, Mitchell

When
June 14, 6:35 PM CST to 6:40 PM CST
Where
Mitchell County, 4 mi NW of Cuthbert
Measured
2.5 in hail
Reported by
Public
Coordinates
32.521, -101.079

Thunderstorm Wind, Midland

When
June 14, 6:38 PM CST
Where
Midland County, 2.82 mi NNW of Midland
Measured
50 kt (58 mph) measured gust
Property damage
$6,000
Reported by
AWOS
Coordinates
32.037, -102.100

A thunderstorm moved across Midland County and produced a 58 mph wind gust at the Midland Airpark. The wind resulted in roof damage at the Greenhill Terrace Pool. The cost of damage is a very rough estimate.

Thunderstorm Wind, Martin

When
June 14, 6:41 PM CST
Where
Martin County, 2 mi WNW of Tarzan
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
32.311, -102.002

A thunderstorm moved across Martin County and produced a 69 mph wind gust at the mesonet site near Tarzan.

Thunderstorm Wind, Borden

When
June 14, 6:55 PM CST
Where
Borden County, 2.44 mi NE of Lake J B Thomas
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
32.628, -101.174

A thunderstorm moved across Borden County and produced wind damage north of Lake JB Thomas. Ten power poles were blown down north of Lake JB Thomas and west of Bull Creek Channel but the exact location is not known. The cost of damage is a very rough estimate.

Thunderstorm Wind, Mitchell

When
June 14, 7:00 PM CST
Where
Mitchell County, 5 mi N of Westbrook
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.422, -101.020

A thunderstorm moved across Mitchell County and produced a 70 mph wind gust five miles north of Westbrook.

Hail, Mitchell

When
June 14, 7:00 PM CST to 7:05 PM CST
Where
Mitchell County, 5 mi N of Westbrook
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.422, -101.020

Hail, Howard

When
June 14, 7:04 PM CST to 7:09 PM CST
Where
Howard County, 0.42 mi ENE of Knott
Measured
1.75 in hail
Reported by
Public
Coordinates
32.402, -101.643

Hail, Howard

When
June 14, 7:20 PM CST to 7:25 PM CST
Where
Howard County, 4.44 mi WSW of Luther
Measured
1.75 in hail
Reported by
Public
Coordinates
32.424, -101.540

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703537, 703538, 703540, 703575, 703541, 703577, 703579, 703910, 703578, 703544, 703545, 703825, 703842, 703850, 703892, 703911, 723642, 723643, 723644, 723645, 703546, 703547, 703548, 703576, 703549, 703550, 703552, 703553, 703554, 703555, 703556, 703558, 703580, 703581, 703559, 703560, 703562, 703803, 703564, 703565, and more.